J. ORDI, M.D.; M. VILARDELL, M.D.; J. ALIJOTAS, M.D.; J. BARQUINERO, M.D.; M. VILA, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Thrombocytopenia is a frequent complication in patients with the acquired immunodeficiency syndrome (AIDS). Its cause is poorly understood and has been attributed to several factors (1), mainly circulating immune complexes or antiplatelet IgG antibodies (2). We report the case of a hemophilic patient with AIDS who had severe autoimmune thrombocytopenia that responded to treatment with high doses of intravenous immunoglobulin.
A 32-year-old man with severe hemophilia A (factor VIII: C > 1%) had been treated with factor VIII concentrates during the past 10 years. In September 1984 he began to notice asthenia, anorexia, weight loss (10 kg),
ORDI J, VILARDELL M, ALIJOTAS J, et al. Serum Thrombocytopenia and High-Dose Immunoglobulin Treatment. Ann Intern Med. 1986;104:282–283. doi: https://doi.org/10.7326/0003-4819-104-2-282_2
Download citation file:
Published: Ann Intern Med. 1986;104(2):282-283.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use